# SDR CA060508010

- Difficulty date: April 18, 2006
- Submitted: June 22, 2006
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 3,412 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 7847506
- Condition: Cracked
- Location: Ws 49.25
- Part time: 3,599 hours
- Component: Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COMPLETION OF INSPECTION REQUIRED SB 1161, A 2 INCH LONG CRACK WAS OBSERVED IN THE LT WING RIB AT STN 49.25.  THE CRACK WAS LOCATED IN THE BEND RADIUS UNDER THE MAIN LANDING GEAR (MLG) SIDE BRACE ASSEMBLY (PN 95643-08).  A NEW RIB WAS INSTALLED.  BEFORE RE-INSTALLATION SHARP CORNERS ON THE SIDE BRACE MOUNT WERE POLISHED TO REDUCE THE POSSIBILITY OF CHAFING THE RIB IN THE AFFECTED AREA.
